Alert archive / North Dakota / Wind Chill Advisories in 2016

Wind Chill Advisory 3, NWS Bismarck, ND

January 11, 20169 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 11, 2016, 3:25 PM CST for 9 counties in North Dakota. It took effect at Jan 11, 2016, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2016, 3:25 PM CST (21:25 UTC)
In effect from
Jan 11, 2016, 6:00 PM CST
Expired
Jan 12, 2016, 12:00 PM CST
In force
18 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Foster County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Minot AFB radar (KMBX), 70 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

974 
WWUS43 KBIS 112125
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
325 PM CST MON JAN 11 2016

...WINTER WEATHER ADVISORY FOR FAR SOUTHWEST NORTH DAKOTA THROUGH
THE EARLY EVENING...

...WIND CHILL ADVISORY FOR LOCATIONS NORTHEAST OF HIGHWAY 52
TONIGHT THROUGH NOON TOMORROW...

.NEW SNOWFALL...COMBINED WITH GUSTY NORTHWEST WINDS AROUND 40 MPH
WILL PRODUCE BLOWING SNOW ACROSS FAR SOUTHWEST NORTH DAKOTA.
VISIBILITY AROUND ONE HALF MILE IS EXPECTED THROUGH THE EARLY
EVENING FOR THE FOLLOWING LOCATIONS...
BEACH...MEDORA...AMIDON...BOWMAN AND SURROUNDING AREAS.

VISIBILITY WILL BE LOWEST IN OPEN COUNTRY. IF YOU ARE TRAVELING
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

WIND CHILLS AROUND 30 BELOW ARE EXPECTED NORTHEAST OF HIGHWAY 52
TONIGHT AND TOMORROW MORNING AT LOCATIONS INCLUDING...
MOHALL...BOTTINEAU...ROLLA...TOWNER...RUGBY...HARVEY...CARRINGTON
AND JAMESTOWN.

NDZ003>005-012-013-022-023-025-037-120530-
/O.NEW.KBIS.WC.Y.0003.160112T0000Z-160112T1800Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN
325 PM CST MON JAN 11 2016

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
TUESDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 10 AND 30 BELOW ZERO BETWEEN 
  6 PM THIS EVENING AND 11 AM TUESDAY...WITH THE COLDEST WIND 
  CHILLS OCCURRING AROUND 6 AM TUESDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NDZ031-032-040-043-120200-
/O.CON.KBIS.WW.Y.0002.000000T0000Z-160112T0200Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN
225 PM MST MON JAN 11 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 8 PM. 

* ADDITIONAL SNOW ACCUMULATIONS OF UP TO 1 INCH ARE EXPECTED. 

* WINDS GUSTING AS HIGH AS 45 MPH WILL CAUSE AREAS OF BLOWING AND
  DRIFTING SNOW.

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$
AJ
7 follow-up statements
422 
WWUS43 KBIS 120217
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
817 PM CST MON JAN 11 2016

...WINTER WEATHER ADVISORY HAS EXPIRED FOR FAR SOUTHWEST NORTH
DAKOTA...

...WIND CHILL ADVISORY FOR LOCATIONS NORTHEAST OF HIGHWAY
52 TONIGHT THROUGH NOON TOMORROW...

.THE SNOW HAS ENDED OVER ALL BUT FAR SOUTHWEST NORTH DAKOTA AND
WINDS HAVE DIMINISHED. THE WINTER WEATHER ADVISORY HAS EXPIRED FOR
SOUTHWEST NORTH DAKOTA.

ACROSS THE NORTH CENTRAL THROUGH EAST CENTRAL...WIND CHILLS
AROUND 30 BELOW ARE EXPECTED NORTHEAST OF HIGHWAY 52 TONIGHT AND
TOMORROW MORNING AT LOCATIONS INCLUDING...MOHALL...BOTTINEAU...
ROLLA...TOWNER...RUGBY...HARVEY...CARRINGTON AND JAMESTOWN.

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE EXPOSED SKIN IS COVERED.

NDZ031-032-040-043-120330-
/O.EXP.KBIS.WW.Y.0002.000000T0000Z-160112T0200Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN
717 PM MST MON JAN 11 2016

...WINTER WEATHER ADVISORY HAS EXPIRED...

$$

NDZ003>005-012-013-022-023-025-037-121030-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN
817 PM CST MON JAN 11 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW 
  ZERO UNTIL 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS 
  OCCURRING AROUND 7 AM TUESDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
661 
WWUS43 KBIS 120355
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
955 PM CST MON JAN 11 2016

...WIND CHILL ADVISORY FOR LOCATIONS NORTHEAST OF HIGHWAY 52
TONIGHT THROUGH NOON TOMORROW...

.COLD WIND CHILLS ACROSS NORTH CENTRAL THROUGH EAST CENTRAL NORTH
DAKOTA TONIGHT THROUGH TUESDAY MORNING. WIND CHILLS AROUND 30
BELOW ARE EXPECTED NORTHEAST OF HIGHWAY 52 TONIGHT AND TOMORROW
MORNING AT LOCATIONS INCLUDING...MOHALL...BOTTINEAU...ROLLA...
TOWNER...RUGBY...HARVEY...CARRINGTON AND JAMESTOWN.

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE EXPOSED SKIN IS COVERED.

NDZ003>005-012-013-022-023-025-037-121200-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN
955 PM CST MON JAN 11 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW 
  ZERO UNTIL 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS 
  OCCURRING AROUND 7 AM TUESDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
WAA
219 
WWUS43 KBIS 120627
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1227 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY NORTH CENTRAL INTO THE NORTHERN JAMES RIVER
VALLEY THROUGH NOON CST...

.WIND CHILL TEMPERATURES TO AROUND 30 BELOW WILL CONTINUE THROUGH
THE MORNING IN NORTH CENTRAL NORTH DAKOTA AND INTO THE NORTHERN
JAMES RIVER VALLEY. LOCATIONS IN THE WIND CHILL ADVISORY INCLUDE
MOHALL...BOTTINEAU...ROLLA...TOWNER...RUGBY...HARVEY...CARRINGTON
AND JAMESTOWN.

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN.
MAKE SURE EXPOSED SKIN IS COVERED.

NDZ003>005-012-013-022-023-025-037-121430-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN
1227 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO 30 BELOW ZERO UNTIL NOON CST...WITH THE
  COLDEST WIND CHILLS OCCURRING AROUND 7 AM THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KS
605 
WWUS43 KBIS 120936
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
336 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY NORTH CENTRAL INTO THE NORTHERN JAMES
RIVER VALLEY THROUGH NOON CST...

.WIND CHILL TEMPERATURES TO AROUND 30 BELOW WILL CONTINUE THROUGH
THE MORNING IN NORTH CENTRAL NORTH DAKOTA AND INTO THE NORTHERN
JAMES RIVER VALLEY. LOCATIONS IN THE WIND CHILL ADVISORY INCLUDE
MOHALL...BOTTINEAU...ROLLA...TOWNER...RUGBY...HARVEY...CARRINGTON
AND JAMESTOWN.

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE EXPOSED SKIN IS COVERED.

NDZ003>005-012-013-022-023-025-037-121800-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN
336 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO 30 BELOW ZERO UNTIL NOON CST. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KS
598 
WWUS43 KBIS 121239
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
639 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY NORTH CENTRAL INTO THE NORTHERN JAMES
RIVER VALLEY THROUGH NOON CST...

.WIND CHILL TEMPERATURES TO AROUND 30 BELOW WILL CONTINUE THROUGH
THE MORNING ACROSS NORTH CENTRAL NORTH DAKOTA AND INTO THE
NORTHERN JAMES RIVER VALLEY. LOCATIONS IN THE WIND CHILL ADVISORY
INCLUDE MOHALL...BOTTINEAU...ROLLA...TOWNER...RUGBY...HARVEY...
CARRINGTON AND JAMESTOWN.

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE EXPOSED SKIN IS COVERED.

NDZ003>005-012-013-022-023-025-037-121800-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN
639 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS 25 TO 35 BELOW ZERO UNTIL NOON CST.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
TWH
273 
WWUS43 KBIS 121533
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
933 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY CONTINUES UNTIL NOON CST NORTH CENTRAL
INTO THE NORTHERN JAMES RIVER VALLEY...

.WIND CHILLS TO 30 BELOW ZERO WILL CONTINUE THROUGH LATE MORNING
IN THE MOHALL...BOTTINEAU...ROLLA...TOWNER...RUGBY...HARVEY...
CARRINGTON AND JAMESTOWN AREAS. CONDITIONS WILL IMPROVE BY EARLY
AFTERNOON AS AIR TEMPERATURES SLOWLY RISE.

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE EXPOSED SKIN IS COVERED.

NDZ003>005-012-013-022-023-025-037-121800-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN
933 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW ZERO
  THROUGH LATE MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

CJS
737 
WWUS43 KBIS 121805
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1205 PM CST TUE JAN 12 2016

...THE WIND CHILL ADVISORY FOR NORTH CENTRAL NORTH DAKOTA INTO
THE NORTHERN JAMES RIVER VALLEY HAS BEEN ALLOWED TO EXPIRE...

.WIND CHILL VALUES WILL CONTINUE TO INCREASE THIS AFTERNOON AS AIR
TEMPERATURES RISE TO HIGHS BETWEEN ZERO AND 5 ABOVE.

NDZ003>005-012-013-022-023-025-037-121915-
/O.EXP.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN
1205 PM CST TUE JAN 12 2016

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL VALUES WILL CONTINUE TO INCREASE THIS AFTERNOON AS AIR
TEMPERATURES RISE TO BETWEEN ZERO AND 5 ABOVE...SO THE WIND CHILL
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

CJS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 12:18 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Jan 11, 12:18 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1218 PM CST MON JAN 11 2016

.UPDATE...
ISSUED AT 1218 PM CST MON JAN 11 2016

NO SIGNIFICANT CHANGES WITH THIS UPDATE...AND NO CHANGE TO THE
WINTER WEATHER ADVISORY FOR FAR SOUTHWEST ND. THE BATCH OF LIGHT
SNOW THAT AFFECTED CENTRAL ND IS EXITING STAGE RIGHT AT MIDDAY AND
IS LEAVING FLURRIES AND INCREASING NORTHWEST WINDS IN ITS WAKE AS
THE SURFACE LOW NEAR DEVILS LAKE AT 18 UTC SHIFTS SOUTHEAST. RADAR
HAS SHOWN SNOW DEVELOPING OVER EASTERN MT THE LAST FEW HOURS...AND
RECENT RAP/HRRR SIMULATIONS STILL TAKE IT INTO SOUTHWEST ND DURING
THE AFTERNOON WITH LIQUID-EQUIVALENT TOTALS OF 0.10 TO 0.20 INCHES
/WHICH SHOULD BE GOOD FOR 1-2 INCHES OF SNOW/.

UPDATE ISSUED AT 840 AM CST MON JAN 11 2016

QUICK UPDATE TO INCREASE POPS TO THE CATEGORICAL /80-100 PERCENT/
RANGE OVER NORTH CENTRAL ND FROM MINOT TO ROLLA AND RUGBY THROUGH
LATE MORNING. RADAR IMAGERY AND SURFACE OBSERVATIONS SHOW THAT
LIGHT SNOW HAS QUICKLY INCREASED IN THAT AREA SINCE 1430 UTC.
OTHERWISE...NO SIGNIFICANT CHANGES TO THE REST OF THE FORECAST.
THE NEW 12 UTC NAM IS CONSISTENT WITH THE SNOW AND BLOWING SNOW
HAZARD THAT WILL DEVELOP ACROSS SOUTHWEST ND BY THIS AFTERNOON. NO
CHANGES NEEDED TO THE WINTER WEATHER ADVISORY AT THIS TIME.

UPDATE ISSUED AT 710 AM CST MON JAN 11 2016

GIVEN CONSISTENT TRENDS IN THE 08 THROUGH 11 UTC RAP AND HRRR
ITERATIONS...BUMPED UP THE START TIME FOR THE WINTER WEATHER
ADVISORY ACROSS THE FAR SOUTHWEST TO 17 UTC TO BETTER CAPTURE THE
ONSET OF SNOWFALL. THE RAP AND HRRR HAVE CONSISTENTLY HAD A
STRONGER WIND FIELD AND MORE SNOWFALL WHEN COMPARED TO THE GLOBAL
MODELS. AS OF LATE...THE RAP AND HRRR HAVE PERFORMED
WELL..ESPECIALLY REGARDING MESOSCALE SNOWFALL EVENTS. THE
CHALLENGE FOR TODAY IS IF THE ADVISORY FOR BLOWING SNOW MAY NEED
TO BE EXPANDED FURTHER EAST TO ALONG THE MISSOURI RIVER...WHERE
THE RAP AND HRRR SUGGEST AND INCH OR SO OF FRESH SNOW MAY BE
POSSIBLE.

UPDATE ISSUED AT 515 AM CST MON JAN 11 2016

WITH CONTINUED SUPPORT FROM THE HRRR/RAP13...AND NOW THE 4KM NAM
FOR WINDS OF 25KT TO 35KT IN THE MIXED LAYER ACROSS THE FAR
SOUTHWEST...WILL BE ISSUING A WINTER WEATHER ADVISORY FOR SNOW AND
BLOWING SNOW FROM 19Z MONDAY TO 02Z TUESDAY. STILL EXPECTING ONE
TO TWO INCHES WITH GUSTY WINDS COINCIDING WITH THE FALLING SNOW. THIS
INCLUDES GOLDEN VALLEY...BILLINGS...SLOPE...AND BOWMAN COUNTIES.
UPDATES FORTHCOMING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 315 AM CST MON JAN 11 2016

HIGHLIGHTS IN THE SHORT TERM INCLUDE PATCHY BLOWING SNOW ALONG
WITH ISOLATED TO SCATTERED SNOW SHOWERS REDUCING VISIBILITIES
MONDAY AFTERNOON/EVENING. THE HIGHEST CONCERN IS THE FAR SOUTHWEST
WHERE 1 TO 2 INCHES OF SNOW THIS AFTERNOON COMBINED WITH GUSTY
WINDS PUTS THIS AREA AT GREATEST RISK FOR A POSSIBLE WINTER
WEATHER ADVISORY FOR BLOWING SNOW WITH VISIBILITIES AROUND ONE
HALF MILE. FOR NOW WE HAVE DECIDED TO MONITOR THE HRRR AND RAP13
BUFKIT SOUNDINGS TO SEE IF CURRENT TRENDS OF STRONGER WINDS
CONTINUE OVER THE NEXT SEVERAL HOURS. THAT ALLOWS SUFFICIENT TIME
IN THE NEXT ONE TO TWO UPDATE CYCLES TO ISSUE SOMETHING IF THE
SITUATION WARRANTS. OTHERWISE...WIND CHILL TEMPERATURES 25 TO 30
BELOW ZERO EXPECTED LATE MONDAY NIGHT NORTH CENTRAL AND INTO THE
NORTHERN JAMES RIVER VALLEY THROUGH TUESDAY MORNING. AFTER
COLLABORATING WITH NEIGHBORING OFFICES WILL AGAIN LET THE DAYSHIFT
HONE IN ON THE COUNTIES AFTER ANOTHER MODEL CYCLE COMES IN THIS
MORNING AND AFTERNOON.

THE LATEST WATER VAPOR IMAGERY SHOWS THIS NEXT SHORTWAVE THROUGH
NOW STREAMING THROUGH NORTHWEST SASKATCHEWAN AND DIVING SOUTHEAST
WITH TIME. ACCOMPANYING THE SHORTWAVE IS A 300MB 140KT JET STREAK.
WITH THE JET AND SHORTWAVE MAINTAINING A SOUTHEAST MOVEMENT THROUGH
00Z TUESDAY...THE FAVORED LEFT EXIT REGION OF THE JET FOR LARGE
SCALE ASCENT REMAINS JUST OFF TO OUR EAST. HENCE PRECIPITATION
AMOUNTS WILL REMAIN LIGHT AND THIS LIMITS SIGNIFICANT REDUCTIONS
IN VISIBILITIES. THE EXCEPTION WILL BE ACROSS THE HIGHER TERRAIN
IN THE FAR SOUTHWEST CLOSEST TO THE BAROCLINIC ZONE AND STRONGER
OMEGA/VERTICAL MOTION...FAVORING HIGHER AMOUNTS OF SNOWFALL.

ASSOCIATED WITH THE SHORTWAVE MENTIONED ABOVE IS AN ARCTIC FRONT
IN SOUTHERN ALBERTA/SASKATCHEWAN/MANITOBA...WHICH WILL SWEEP DOWN
ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY. GUSTY NORTHWEST
WINDS BETWEEN 20 AND 35 MPH WILL DEVELOP IN ITS WAKE THIS AFTERNOON
AND INTO THE EARLY EVENING. THE STRONGEST WINDS FORECAST ACROSS
THE NORTH CENTRAL AND JAMES RIVER VALLEY WHICH FOLLOWS THE LOCATION
AND TRAJECTORY OF THE 6HR PRESSURE RISES AND UPPER JET MENTIONED
ABOVE. THE BAGGALEY BLOWING SNOW INDICATING THAT ONLY A VERY SMALL
AREA ACROSS THE NORTH CENTRAL WOULD BE IN LINE FOR A VERY LOW END
WINTER WEATHER ADVISORY FOR BLOWING SNOW...IF ONLY BLOWING SNOW
OCCURRED. ADDING A MENTION OF SNOWSHOWERS INTO THE FORMULA WITH A
WORST CASE SCENARIO OF AN INCH OF SNOW...A MORE WIDESPREAD LOW END
ADVISORY SHOWS UP. HOWEVER EXPECTATIONS ARE THAT SNOWFALL AMOUNTS
WILL REMAIN WELL UNDER ONE INCH...WITH THE EXCEPTION OF THE FAR
SOUTHWEST AS MENTIONED ABOVE. THUS WE HAVE DECIDED TO CONTINUE
WITH THE SPECIAL WEATHER STATEMENT ADVERTISING DRIFTING SNOW AND
PATCHY BLOWING SNOW REDUCING VISIBILITIES MAINLY IN OPEN COUNTRY.
MONDAY EVENING THE SURFACE WINDS WILL BEGIN DIMINISHING AS BOUNDARY
LAYER WINDS WEAKEN TO AROUND 20KT BY 06Z TUESDAY. SURFACE HIGH
PRESSURE MOVES FROM NEAR PLENTYWOOD MONTANA 06Z TUESDAY SOUTHEAST
INTO SOUTH CENTRAL SOUTH DAKOTA 12Z TUESDAY.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 315 AM CST MON JAN 11 2016

DANGEROUS WIND CHILLS TUESDAY MORNING...A POSSIBLE WARM UP INTO
THURSDAY...FOLLOWED BY ANOTHER POTENTIAL ARCTIC AIRMASS FOR FRIDAY
INTO THE WEEKEND HIGHLIGHT THE EXTENDED FORECAST.

DANGEROUS WIND CHILLS TO 30 BELOW ARE POSSIBLE ACROSS PORTIONS OF
CENTRAL NORTH DAKOTA TUESDAY MORNING IN ASSOCIATION WITH THE
ARCTIC AIRMASS ARRIVING MONDAY. THE WESTERN FRINGE OF THIS ARCTIC
AIRMASS IS FORECAST BY THE 00 UTC DETERMINISTIC AND ENSEMBLE
SUITES TO PROPAGATE EAST WEDNESDAY AND THURSDAY. THE RESULT IS A
POTENTIAL WARM UP WITH HIGHS WEDNESDAY AND THURSDAY IN THE UPPER
20S TO LOWER 30S ALONG AND WEST OF THE MISSOURI RIVER.
HOWEVER...AS HAS BEEN THE TREND OVER THE PAST COUPLE
DAYS...ANOTHER ARCTIC AIRMASS IS FORECAST TO POSSIBLY OVERTAKE THE
NORTHERN PLAINS FRIDAY INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1218 PM CST MON JAN 11 2016

MVFR AND IFR CONDITIONS ARE LIKELY THROUGH THE AFTERNOON ACROSS
MOST OF WESTERN AND CENTRAL ND DUE TO LOW CEILINGS AND IN MANY
CASES LIGHT SNOW AND SOME BLOWING/DRIFTING SNOW. CONDITIONS WILL
BE WORST ACROSS FAR SOUTHWESTERN ND WHERE SNOWFALL INTENSITY IS
FORECAST TO BE GREATEST. WINDS AND THE PROBABILITY OF SNOW WILL
BOTH DIMINISH THIS EVENING...BUT MVFR CEILINGS WILL LIKELY LINGER
INTO TUESDAY IN MANY AREAS BASED ON UPSTREAM TRENDS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 PM MST THIS EVENING FOR NDZ031-
032-040-043.

&&

UPDATE...CJS
SHORT TERM...KS
LONG TERM...AYD
AVIATION...CJS
Hazardous weather outlook, Jan 11, 7:20 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
720 AM CST MON JAN 11 2016

NDZ031-032-040-043-121330-
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
620 AM MST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH
EARLY EVENING. PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-017>023-025-033>037-041-042-044>048-050-051-
121330-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-
ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
720 AM CST MON JAN 11 2016 /620 AM MST MON JAN 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS TO 40 MPH AND LIGHT SNOW WILL PRODUCE PATCHY BLOWING
AND DRIFTING SNOW. SOME TRAVEL DIFFICULTIES ARE POSSIBLE THIS
AFTERNOON INTO EARLY EVENING.

DANGEROUS WIND CHILLS TO 30 BELOW ZERO ARE POSSIBLE MONDAY NIGHT
INTO TUESDAY MORNING ACROSS NORTHERN NORTH DAKOTA AND INTO THE
NORTHERN JAMES RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DANGEROUS WIND CHILLS ARE POSSIBLE ONCE AGAIN FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

In the hours before

Special weather statement, Jan 11, 11:42 AM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1142 AM CST MON JAN 11 2016

NDZ001>005-009>013-017>023-025-033>037-041-042-044>048-050-051-
120000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-
ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1142 AM CST MON JAN 11 2016 /1042 AM MST MON JAN 11 2016/

...GUSTY WINDS AND LIGHT SNOW MAY CAUSE TRAVEL DIFFICULTIES
ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY...

NORTHWEST WINDS GUSTING AROUND 40 MPH ARE EXPECTED THIS AFTERNOON
AND EARLY EVENING. LESS THAN ONE INCH OF NEW SNOWFALL WILL
COMBINE WITH GUSTY WINDS LEADING TO BLOWING SNOW AND REDUCED
VISIBILITY IN OPEN COUNTRY. AROUND TWO INCHES OF SNOW IS LIKELY
ACROSS FAR SOUTHWEST NORTH DAKOTA WHERE VISIBILITY MAY DROP TO
AROUND ONE HALF MILE FOR MUCH OF THE AFTERNOON. WINDS WILL
DECREASE THIS EVENING.

BE PREPARED FOR POSSIBLE TRAVEL DIFFICULTIES TODAY...AND CHECK
THE LATEST FORECAST AND ROAD CONDITIONS BEFORE VENTURING OUT.

AJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 5:33 AM CSTWinter Weather AdvisoryBISBillings, Bowman, Golden Valley, Slope14 hr

Nearby

Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.